uu.seUppsala University Publications
Change search
ReferencesLink to record
Permanent link

Direct link
A Robust Two-Level Incomplete Factorization for (Navier-)Stokes Saddle Point Matrices
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics.
2011 (English)In: SIAM Journal on Matrix Analysis and Applications, ISSN 0895-4798, E-ISSN 1095-7162, Vol. 32, no 4, 1475-1499 p.Article in journal (Refereed) Published
Abstract [en]

We present a new hybrid direct/iterative approach to the solution of a special class of saddle point matrices arising from the discretization of the steady incompressible Navier-Stokes equations on an Arakawa C-grid. The two-level method introduced here has the following properties: (i) it is very robust, even close to the point where the solution becomes unstable; (ii) a single parameter controls fill and convergence, making the method straightforward to use; (iii) the convergence rate is independent of the number of unknowns; (iv) it can be implemented on distributed memory machines in a natural way; (v) the matrix on the second level has the same structure and numerical properties as the original problem, so the method can be applied recursively; (vi) the iteration takes place in the divergence-free space, so the method qualifies as a "constraint preconditioner"; (vii) the approach can also be applied to Poisson problems. This work is also relevant for problems in which similar saddle point matrices occur, for instance, when simulating electrical networks, where one has to satisfy Kirchhoff's conservation law for currents.

Place, publisher, year, edition, pages
2011. Vol. 32, no 4, 1475-1499 p.
Keyword [en]
saddle point problem, indefinite matrix, F-matrix, incomplete factorization, grid-independent convergence, Arakawa C-grid, incompressible (Navier-)Stokes equations, constraint preconditioning, electrical networks
National Category
Computer and Information Science
URN: urn:nbn:se:uu:diva-172200DOI: 10.1137/100789439ISI: 000298373400019OAI: oai:DiVA.org:uu-172200DiVA: diva2:513598
Available from: 2012-04-03 Created: 2012-04-02 Last updated: 2012-04-03Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Thies, Jonas
By organisation
Department of Mathematics
In the same journal
SIAM Journal on Matrix Analysis and Applications
Computer and Information Science

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 178 hits
ReferencesLink to record
Permanent link

Direct link